Hail, Codington
- When
- June 15, 11:51 AM CST
- Where
- Codington County, 8 mi ENE of Florence
- Measured
- 0.88 in hail
- Reported by
- GENERAL PUBLIC
- Coordinates
- 45.100, -97.167
1 hail, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Aberdeen, SD wrote its last area forecast discussion before the first event at Jun 15, 2:17 AM CST, 9 hours 34 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE ABERDEEN SD 317 AM CDT TUE JUN 15 2004 .SHORT TERM...TODAY THROUGH THURSDAY NIGHT MODELS CONTINUE TO DEPICT TODAYS COLD FRONT AS THE MAIN EVENT FOR THE WEEK. FAST ZONAL FLOW WITH EMBEDDED SHORTWAVES MAKES TIMING ADDITIONAL EVENTS...OR EVEN PICKING THEM OUT FROM THE NOISE CHALLENGING. LOW LEVEL JET FROM SOUTH EXPECTED TO GEL TODAY. MOISTURE AND WARM AIR ADVECTION WILL ENHANCE THE ALREADY UNSTABLE CONDITIONS PRESENT OVER THE DAKOTAS WITH INTRUDING SURFACE AND ELEVATED TROUGHS SLIDING ACROSS THE REGION TODAY AND TONIGHT. EXPECT PRECIP TO CONCENTRATE IN THE CENTRAL AND EASTERN PORTION OF SOUTH DAKOTA FOR MOST OF THE DAY. SOME CONVECTION COULD BECOME SEVERE GIVEN THE COOL UPPER LEVELS AND INCREASINGLY UNSTABLE AIR MASS. INHERITED LIKELY POPS FOR PARTS OF CWA. KEPT GENERAL WEATHER ARRANGEMENT BUT MADE SLIGHT ADJUSTMENTS FOR TIMING AND COVERAGE. NEXT POSSIBILITY FOR PRECIP WILL BE THURSDAY OR FRIDAY. EXPECT A SHORTWAVE SLIGHTLY STRONGER THAN MOST SHOWN IN THE MODEL DATA TO WORK ACROSS THE CONUS AT THAT TIME. FOR NOW ABILITY OF THE SHORTWAVE TO TAP GULF MOISTURE IS DOUBTFUL. TEMPERATURES WILL BE NEAR NORMAL OR SLIGHTLY BELOW DUE TO CLOUD COVER MOST OF THE FORECAST PERIOD. .LONG TERM...FRIDAY THROUGH MONDAY JUST MADE A FEW MINOR CHANGES TO THE EXTENDED ZONES THIS MORNING. 00Z GFS RUNS NOW BEGINNING TO SHOW A STRONGER WAVE WRAPPING AROUND THE UPPER LOW OVER HUDSON BAY AND ACROSS THE NORTHERN PLAINS FRIDAY THROUGH EARLY SATURDAY MORNING. A COLD FRONT WILL BE JUST SOUTH OF THE CWA FRIDAY...WITH AN INVERTED TROUGH PUSHING TO THE EASTERN CWA LATE FRIDAY NIGHT. WILL SPREAD THE CHANCE OF RW- FROM WEST TO EAST DURING THE DAY FRIDAY...WITH A CHANCE JUST IN THE EASTERN CWA SATURDAY MORNING. THE REST OF THE PERIOD LOOKS TO BE DRY AS HIGH PRESSURE SINKS SOUTH OUT OF CANADA ON SATURDAY AND THEN REMAINS OVER THE PLAINS. TEMPERATURES WILL BE A BIT COOL TO START THE PERIOD WITH AN ABUNDANCE OF CLOUD COVER AND POSSIBLE PRECIPITATION. H85 TEMPS WILL BE IN THE SINGLE DIGITS...SO LOOKING AT MAINLY UPPER 60S TO LOWER 70S FOR HIGHS FRIDAY AND SATURDAY. WILL THEN BEGIN TO SEE A BIT OF A WARM UP WITH MORE SUN AROUND SUNDAY AND MONDAY...AS WELL AS RISING H85 TEMPS. && .ABR WATCHES/WARNINGS/ADVISORIES... SD...NONE. MN...NONE. && MCNULTY/PARKIN
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE ABERDEEN SD 528 AM CDT TUE JUN 15 2004 MNZ039-046-SDZ003>011-015>023-033>037-045-048-051-161027- BIG STONE-BROWN-BUFFALO-CAMPBELL-CLARK-CODINGTON-CORSON-DAY-DEUEL- DEWEY-EDMUNDS-FAULK-GRANT-HAMLIN-HAND-HUGHES-HYDE-JONES-LYMAN- MARSHALL-MCPHERSON-POTTER-ROBERTS-SPINK-STANLEY-SULLY-TRAVERSE- WALWORTH- 528 AM CDT TUE JUN 15 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PARTS OF CENTRAL...NORTH CENTRAL AND NORTHEAST SOUTH DAKOTA...AS WELL AS BIG STONE AND TRAVERSE COUNTIES IN MINNESOTA. .DAY ONE...TODAY AND TONIGHT SHOWERS OR THUNDERSTORMS ARE EXPECTED TO SPREAD ACROSS THE REGION TODAY AND PERSIST UNTIL LATE EVENING. SOME THUNDERSTORMS MAY BECOME SEVERE THIS AFTERNOON OR EVENING...MAINLY OVER EASTERN SOUTH DAKOTA. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED THIS AFTERNOON OR EVENING.
The Aberdeen radar (KABR), 105 km away, was scanning. The volume nearest the first event began at 17:51 UTC.
1 hail. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in South Dakota in 2004Every state in 2004This day in weather historyWarnings in South Dakota, June 2004
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-10-01. Each event’s entry at NCEI: 5409344.